MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3507490MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent a breast augmentation primary with a mentor memorygel, 510cc on the left, and 490cc on the right side, silicone prosthesis experienced bilateral silent rupture post operation.The patient went into surgery for a bigger set of implants and during surgery the md/surgeon discovered bilateral rupture.As a result, patient underwent bilateral replacements as follow: left catalog number 3505700bc, serial number (b)(6) right catalog number 3505700bc, serial number (b)(6) on june 22, 2024.This report relates to the right side.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on august 12, 2024: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device visual analysis of the returned sample revealed that the sm mod classic gel, 490cc breast implant was found to have a tear measuring 1.0 cm.On the posterior view.Additionally, an area of shell abrasion was observed on the edges of the tear.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19762290
Report Number1645337-2024-08442
Device Sequence Number20984643
Product Code FTR
UDI-Device Identifier00081317004233
UDI-Public(01)00081317004233(11)120215(17)170228(10)6550404
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number3507490MC
Device Lot Number6550404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/05/2024
08/12/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/06/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite